Alert archive / Colorado / Flash Flood Warnings in 2015
Flash Flood Warning 44, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 30, 2015, 4:42 PM MDT for Yuma County, Colorado. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2015, 4:42 PM MDT (22:42 UTC)
- Expired
- Jul 30, 2015, 7:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Yuma County, CO
The radar
The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 5:18 PM MDT | FLASH FLOOD | 2 Nw Yuma, CO | SPOTTER REPORTS 2.8 INCHES IN RAIN GUAGE IN 30 MINUTES. |
| Jul 30, 5:20 PM MDT | FLASH FLOOD | Yuma, CO | WATER BEGINNING TO COVER THE ROAD IN YUMA CO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1990 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WGUS53 KGLD 302242
FFWGLD
COC125-310145-
/O.NEW.KGLD.FF.W.0044.150730T2242Z-150731T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
442 PM MDT THU JUL 30 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 745 PM MDT
* AT 440 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN TO THE WEST IN FAR EASTERN WASHINGTON COUNTY.
FLOOD WATERS FROM THE HEAVY RAINFALL IN WASHINGTON COUNTY COMBINED
WITH ADDITIONAL HEAVY RAINFALL IN THE WARNED AREA WILL LEAD TO
FLASH FLOODING. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
YUMA AND ECKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4031 10244 4003 10242 4004 10279 4030 10279
$$
LUNDQUIST2 follow-up statements
193 WGUS73 KGLD 302341 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 541 PM MDT THU JUL 30 2015 COC125-310145- /O.CON.KGLD.FF.W.0044.000000T0000Z-150731T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YUMA CO- 541 PM MDT THU JUL 30 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR NORTHWESTERN YUMA COUNTY... AT 538 PM MDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS PRODUCING HEAVY RAIN IN YUMA. 2.8 INCHES OF RAINFALL HAVE FALLEN TWO MILES NORTHWEST OF YUMA IN HALF AN HOUR. JUST UNDER AN INCH HAS FALLEN IN THE SOUTH PART OF YUMA. STREET FLOODING HAS ALREADY BEEN REPORTED IN TOWN...WITH WATER ATLEAST 4 INCHES DEEP. FLASH FLOODING IS OCCURRING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... YUMA AND ECKLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN GOODLAND BY PHONE OR THROUGH SOCIAL MEDIA WHEN YOU CAN DO SO SAFELY. && LAT...LON 4031 10244 4003 10242 4004 10279 4030 10279 $$ LUNDQUIST
117 WGUS73 KGLD 310106 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 706 PM MDT THU JUL 30 2015 COC125-310116- /O.CAN.KGLD.FF.W.0044.000000T0000Z-150731T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YUMA CO- 706 PM MDT THU JUL 30 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN YUMA COUNTY IS CANCELLED... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 4031 10244 4003 10242 4004 10279 4030 10279 $$ LUNDQUIST
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 4:36 PM MDT, 6 minutes earlier.
Area forecast discussion, Jul 30, 4:36 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 436 PM MDT THU JUL 30 2015 .UPDATE... ISSUED AT 430 PM MDT THU JUL 30 2015 ISSUED A QUICK UPDATE TO ADJUST COVERAGE AND THUNDERSTORM TIMING MOVING INTO THE EASTERN COLORADO COUNTIES. THE WRF MODELS SEEM TO BE HAVING THE BEST HANDLE ON THE CURRENT CONVECTIVE MODE...HOWEVER PRECIPITATION IN THE MODELS ARE 3-6 HOURS LATE IN DEVELOPMENT. STORMS MAY DISSIPATE EARLIER THAN ANTICIPATED DUE TO THE EARLIER DEVELOPMENT...BUT WILL LEAVE IN PRECIPITATION CHANCES AFTER MIDNIGHT MDT FOR NOW. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 200 PM MDT THU JUL 30 2015 EARLY AFTERNOON WV IMAGERY AND RAP H5 ANALYSIS SHOWS BROAD RIDGE ACROSS THE SOUTHERN PLAINS EXTENDING ACROSS THE CENTRAL ROCKIES AND ACROSS THE GREAT BASIN. NW FLOW IS IN PLACE ACROSS THE NORTHERN PLAINS AND GREAT LAKES REGIONS. A WEAK RIPPLE IN THE HEIGHT FIELD IS DEPICTED OVER NW KANSAS WITH A STRONGER PV HEIGHT ANOMALY OVER NEW MEXICO AND STRONGER SIGNAL IN WV IMAGERY. AT THE SURFACE LOW PRESSURE HAS DEVELOPED ACROSS EASTERN COLORADO WITH A STATIONARY FRONT EXTENDING FROM THE SW TO NE TOWARDS THE NEBRASKA PANHANDLE. HIGH PRESSURE IS IN PLACE ACROSS THE CENTRAL PLAINS AND CENTRAL MISSISSIPPI RIVER VALLEY. THIS AFTERNOON-TONIGHT...CAPE VALUES IN THE 1500-2500 J/KG RANGE ARE CURRENTLY IN PLACE WITH HIGHER TD VALUES (UPPER 50S TO MID 60S). RAP/HRRR INDICATE CAP ALREADY WEAKENED...AND THUNDERSTORM ACTIVITY MAY BEGIN TO DEVELOP ALONG WEAK CONVERGENCE ZONE NEAR SURFACE TROUGH/STATIONARY FRONT IN EASTERN COLORADO. GUIDANCE GENERALLY SHOWS BETTER PRECIP SIGNAL IN THIS AREA. VERY WEAK LIFT IS IN PLACE AND AT THIS POINT COVERAGE LOOKS TO BE ISOLATED TO WIDELY SCATTERED THROUGH TONIGHT. THERE WILL BE SOME WAA THROUGH THE NIGHT WHICH COULD SUPPORT CONTINUED DEVELOPMENT...HOWEVER WITH BEST FORCING OUTSIDE OUR CWA...NOT A LOT OF CONFIDENCE. I LIMITED POPS TO 15-24 RANGE (SLIGHT CHANCE). WITH WEAK SHEER PROFILES IN PLACE...LIMITED FORCING...AND MID LEVEL LAPSE RATES MAINLY LESS THAN 7 C/KM THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BECOME ORGANIZED. FRIDAY...SURFACE TROUGH SHIFTS EAST TO BE CENTERED ROUGHLY OVER OUR CWA AND MAY ACT AS A FOCUS/INITIATION POINT FOR AFTERNOON THUNDERSTORM ACTIVITY. BEST UPPER LEVEL SUPPORT IS IN THE MORNING OUTSIDE OUR CWA...WITH POSSIBLY LESS UPPER LEVEL SUPPORT FRIDAY AFTERNOON THAN TODAY. THERE SHOULD STILL BE ENOUGH INSTABILITY/MOISTURE IN PLACE TO SUPPORT SOME THUNDERSTORM ACTIVITY ALONG TROUGH AXIS...HOWEVER COVERAGE STILL APPEARS TO BE ISOLATED IN NATURE. EFFECTIVE SHEER PROFILES AROUND 30KT AND CAPE VALUES 1500- 3000 J/KG COULD SUPPORT A FEW STRONGER STORMS HOWEVER LIKE TODAY SEVERE THREAT APPEARS TO BE LOW. HIGH TEMPERATURES WILL BE SLIGHTLY WARMER AND STILL SEASONAL WITH VALUES RANGING FROM THE UPPER 80S TO LOWER 90S. A FEW MID 90 TEMPERATURES WILL BE POSSIBLE AT KMCK/KHLC. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 150 PM MDT THU JUL 30 2015 ABOVE NORMAL TEMPERATURES ARE ON TAP FOR THE ENTIRE TRI STATE REGION...AS MAIN WEATHER FOCUS FOR THE EXTENDED PERIOD WILL CONCERN AMPLIFIED H5/H7 RIDGE OVER THE WESTERN PORTION OF THE COUNTRY... SHIFTING EASTWARD INTO THE PLAINS REGION BY NEXT WEDNESDAY/THURSDAY. EXPECTING BROAD WNW DOWNSLOPE FLOW AT 700/500 MB WITH RIDGE TO OUR WEST...WITH RIDGE AXIS OVER THE PLAINS BY MIDWEEK NEXT WEEK. 850 MB TEMPS DO RANGE FROM +28C UP TO +33C DURING THIS TIME...WITH WARMEST SET TO OCCUR WED/THURS...COINCIDING WITH RIDGE AXIS SETTING UP OVER THE AREA. WITH THESE CONDITIONS...DAYTIME HIGH TEMPERATURES WILL RANGE IN THE LOWER TO MID 90S...AND OVERNIGHT LOWS IN THE LOW TO MID 60S. THE AREA WILL ALSO SEE THE CHANCES FOR SHOWERS AND THUNDERSTORMS DESPITE THE INCREASE TEMPS. SEVERAL SHORTWAVES MOVING DOWN ALONG THE EAST SIDE OF THE MID-LEVEL RIDGE FRIDAY/FRIDAY NIGHT...NEXT MONDAY INTO TUESDAY...AND AGAIN LATE WEDNESDAY INTO THURSDAY WHEN SURFACE FRONT IS FOLLOWED BY TRAILING SHORTWAVE. CURRENT GFS A BIT MORE IN- LINE WITH LATEST ECMWF...MAKING CONFIDENCE A BIT STRONGER IN KEEPING CHANCE POPS FOR LATTER PORTION OF THE FORECAST. THE PUSH OF THE UPPER RIDGE EASTWARD INTO THE PLAINS DOES PUT A BIT MORE EMPHASIS FOR HIGHER POP CHANCES OVER EASTERN ZONES ON WEDNESDAY INTO THURSDAY. AS WITH EXPECTED RAINFALL POTENTIAL...THE CLOUD COVER WITH THESE EVENTS COULD IMPACT DAYTIME HIGHS/OVERNIGHT LOWS...ESPECIALLY IN EASTERN ZONES AS WEEK PROGRESSES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1124 AM MDT THU JUL 30 2015 VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AT BOTH KGLD AND KMCK TERMINALS. PRIMARY AVIATION CONCERN WILL BE POTENTIAL FOR THUNDERSTORMS AT BOTH TERMINALS THIS AFTERNOON AND EVENING. AT THIS TIME IT APPEARS COVERAGE WILL BE ISOLATED WITH LIMITED INSTABILITY AND FORCING. CONFIDENCE IS TOO LOW TO INCLUDE MENTION AT EITHER TERMINAL...SO WILL NEED TO MONITOR. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...MK SHORT TERM...DR LONG TERM...JN AVIATION...DR
Hazardous weather outlook, Jul 30, 3:00 PM MDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 300 PM MDT THU JUL 30 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-312100- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 300 PM MDT THU JUL 30 2015 /400 PM CDT THU JUL 30 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND WEST OF THE COLORADO AND KANSAS STATE LINE THIS AFTERNOON AND EVENING. LARGE HAIL UP TO ONE INCH AND STRONG WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 4:00 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
400 PM MDT THU JUL 30 2015
COZ090-302215-
YUMA COUNTY CO-
400 PM MDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
415 PM MDT...
AT 359 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF BURDETT...OR 16 MILES NORTHEAST OF AKRON...MOVING
SOUTHEAST AT 10 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
YUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4040 10262 4003 10275 4006 10279 4035 10279
4035 10278 4040 10278
TIME...MOT...LOC 2159Z 296DEG 11KT 4030 10296
LUNDQUISTSpecial weather statement, Jul 30, 4:15 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
415 PM MDT THU JUL 30 2015
COZ090-302230-
YUMA COUNTY CO-
415 PM MDT THU JUL 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
430 PM MDT...
AT 415 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF BURDETT TO
6 MILES NORTHWEST OF YUMA...AND MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
YUMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4039 10268 4005 10266 4006 10279 4035 10279
4035 10278 4038 10278
TIME...MOT...LOC 2215Z 290DEG 10KT 4028 10295 4017 10283
LUNDQUISTSpecial weather statement, Jul 30, 4:31 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 431 PM MDT THU JUL 30 2015 COZ090-302245- YUMA COUNTY CO- 431 PM MDT THU JUL 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL 445 PM MDT... AT 430 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF LONE STAR TO 4 MILES NORTHWEST OF YUMA...AND MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... YUMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4034 10263 4005 10260 4006 10279 4034 10279 TIME...MOT...LOC 2230Z 308DEG 17KT 4025 10287 4016 10279 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:00 PM MDT | Special Weather Statement | GLD | Yuma | 15 min |
| Jul 30, 4:15 PM MDT | Special Weather Statement | GLD | Yuma | 15 min |
| Jul 30, 4:31 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| Jul 30, 4:46 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| Jul 30, 5:17 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
| Jul 30, 5:50 PM MDT | Special Weather Statement | GLD | Yuma | 25 min |
Nearby
Flash Flood Warnings in Colorado, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.